Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 67, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Nov 20, 2004, 8:16 AM CST for Brazoria County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2004, 8:16 AM CST (14:16 UTC)
- Expired
- Nov 20, 2004, 10:15 AM CST
- In force
- 119 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazoria County, TX
The radar
The Houston radar (KHGX), 22 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 201418
FFWHGX
TXC039-201615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
816 AM CST SAT NOV 20 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRAZORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 1015 AM CST
* AT 811 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER NORTHERN AND CENTRAL BRAZORIA COUNTY.
2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN NEAR CLEAR CREEK AND
HIGHWAY 288 AND 2.4 INCHES OF RAIN ALONG FITE RD AND FM 1128.
ANOTHER 1 TO 2 INCHES OF RAIN WILL FALL BY 930 AM.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2955 9529 2952 9524 2946 9524 2945 9522
2945 9525 2942 9530 2942 9534 2936 9548
2958 9540
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 3:40 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Nov 20, 3:40 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 340 AM CST SAT NOV 20 2004 DISCUSSION... ELEVATED CONVECTION CONTINUING OVER CWFA EARLY THIS MORNING. WARM FRONTAL BOUNDARY NEAR THE COAST. COASTAL TROUGH HAS TIGHTENED PRESSURE GRADIENT UPPER TEXAS COASTAL WATERS AND BAYS. WARM FRONT SHOULD PUSH NORTH TODAY ACROSS CWFA BECOMING NEARLY STATIONARY OVER NORTHERN ZONES FOR REST OF WEEKEND AND EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT WITH UPPER LEVEL JET AXIS JUST NORTH OF REGION NEXT SEVERAL DAYS WILL RESULT IN SEVERAL IMPULSES MOVING OVER CWFA. WITH PWATS INCREASING TO 1.6-1.8 INCHES...HIGH POPS WILL CONTINUE. UPPER LOW PROGGED TO MOVE SE TO OKLAHOMA LATE TUESDAY WITH TROUGHING SOUTH TO TEXAS. UPPER FLOW WILL BECOME WESTERLY LATE TUESDAY PUSHING MOISTURE RIDGE TO EAST OF OUR REGION. DRYING EXPECTED BY MID WEEK DUE TO COLD FRONT BRINGING COOLER AIR. THANKSGIVING SHOULD BE DRY WITH TEMPERATURES LOWERING TO BELOW SEASONAL NORMAL VALUES. GFS INDICATE ANOTHER COLD FRONT PUSHING ACROSS CWFA EARLY IN THE WEEKEND. HOWEVER...INDICATIONS ARE THAT MOISTURE WILL BE LIMITED. 37/41/45 && MARINE... A TIGHTENING PRESSURE GRADIENT WILL RESULT IN THE STRENGTHENING OF ONSHORE FLOW THIS WEEKEND. ALL OF THIS IS IN RESPONSE TO AN APPROACHING COLD FRONT THAT IS EXPECTED TO MOVE INTO THE COASTAL WATERS THE FIRST PART OF NEXT WEEK. IN ADDITION...A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING UNSETTLED WEATHER TO THE REGION THROUGH THE MIDDLE OF NEXT WEEK WHEN A FRONT MOVES OUT OF THE AREA. 41 && AVIATION... WARM FRONTAL BOUNDARY NEAR REGION WILL RESULT IN IFR TO MVFR CONDITIONS. SCATTERED CONVECTION CAN BE EXPECTED ALL DAY TODAY. PREVAILING CEILINGS EXPECTED AT 1000 TO 2000 FT. 41/37/45 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. SCEC 20-60 NM COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 63 74 64 75 / 90 70 50 70 70 HOUSTON (IAH) 76 65 76 65 78 / 90 60 50 50 50 GALVESTON (GLS) 77 68 78 69 79 / 90 60 50 40 40 &&
Hazardous weather outlook, Nov 20, 4:35 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 435 AM CST SAT NOV 20 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-211200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 435 AM CST SAT NOV 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. ...HEAVY RAINFALL AND SOME SEVERE THUNDERSTORMS POSSIBLE THIS WEEKEND AND ON INTO MONDAY AND TUESDAY ACROSS SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT A WARM FRONT PUSHING NORTH ACROSS SOUTHEAST TEXAS ALONG WITH PASSING UPPER LEVEL DISTURBANCES WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAIN IS POSSIBLE. WITH THE ALREADY SATURATED GROUNDS...SOME FLOODING MAY BE POSSIBLE. ALSO...SOME OF THE STORMS MAY BECOME SEVERE. A LONG DURATION FLOOD WATCH MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THROUGH TUESDAY...WIDESPREAD RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED TOTALS APPROACHING 5 INCHES WILL BE POSSIBLE. WITH THE GROUND ACROSS MUCH OF SOUTHEAST TEXAS NEARLY SATURATED...A FLOOD THREAT MAY DEVELOP. SEVERE THUNDERSTORMS MAY ALSO DEVELOP ACROSS SOUTHEAST TEXAS AND THE ADJACENT COASTAL WATERS SUNDAY ON INTO MONDAY AND TUESDAY. THE MAIN THREAT WILL PROBABLY BE STRONG DAMAGING WINDS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 12:03 AM CST | Special Marine Warning | HGX | 57 min | |
| Nov 20, 12:12 AM CST | Severe Thunderstorm Warning | HGX | Chambers, Galveston, Harris | 48 min |
| Nov 20, 12:21 AM CST | Special Marine Warning | HGX | 54 min | |
| Nov 20, 12:30 AM CST | Severe Thunderstorm Warning | HGX | Brazoria, Matagorda | 45 min |
| Nov 20, 12:37 AM CST | Special Marine Warning | HGX | 53 min | |
| Nov 20, 1:39 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 20, 1:50 AM CST | Special Marine Warning | HGX | 115 min | |
| Nov 20, 1:50 AM CST | Special Marine Warning | HGX | 115 min | |
| Nov 20, 4:02 AM CST | Special Marine Warning | HGX | 58 min | |
| Nov 20, 4:53 AM CST | Special Marine Warning | HGX | 2 hr | |
| Nov 20, 7:35 AM CST | Special Marine Warning | HGX | 55 min | |
| Nov 20, 7:35 AM CST | Special Marine Warning | HGX | 55 min | |
| Nov 20, 8:45 AM CST | Flash Flood Warning | HGX | Galveston | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.